MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION QUANTUM MAVERICK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION QUANTUM MAVERICK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 7015
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/03/2018
Type of Reportable Event Malfunction
Event or Problem Description
Reportable based on device analysis completed on 05-oct-2018.It was reported that crossing difficulties were encountered.The 90% stenosed, 3.5x15mm target lesion was located in the moderately tortuous and moderately calcified right coronary artery.A 3.25mm x 15mm quantum maverick balloon catheter was advanced but failed to cross the lesion.The procedure was completed with another of the same device.No patient complications were noted and the patients status was stable.However, returned device analysis revealed shaft break.Device evaluated by manufacturer: the device was returned for analysis.The outer shaft, inner shaft, balloon and tip were visually and microscopically examined.Visual examination revealed a kink on the hypotube at 81.2cm from the hub.The hypotube is separated 83.3cm from the hub.Microscopic examination did not reveal any damages.There is blood present in the guidewire lumen and on the balloon folds.The balloon is still tightly folded.Inspection of the remainder of the device presented no other damage or irregularities.

Brand Name
QUANTUM MAVERICK
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8009256
Report Number2134265-2018-62349
Device Sequence Number1433474
Product Code LOX
UDI-Device Identifier08714729392798
UDI-Public08714729392798
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P860019
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/16/2020
Device Model Number7015
Device Catalogue Number7015
Device Lot Number0021404880
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/26/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/05/2018
Initial Report FDA Received Date10/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age63 YR
Patient Weight87